Facebook Pixel

im 48 my md done hyster with ovary removal since then i've had many trips to er and they say its allergies, I'm thinking its homonal and cannot find balance please help

By May 16, 2009 - 2:24am
Rate This

Since my hysterectomy with ovary removal (2/09)I've been having many breakouts with hives from mild, moderate to intense to the point of passing out and the last one I was unable to breathe. I go to the ER and Mds give me steroids and prednisone, atarax, allegra, zyrtec, zantac, solu-medrol. I'm not sure if these hives are from hormone imbalance or allergies which ive never had in my entire life up till now. Please help and advise. It seems to me if I just had my ovaries removed that it will be an imbalance, and my body seems to be going thru some kind of shock but my doctor says allergies. Please help, I feel like Im gaining weight from the prednisone. And I have never felt worse in my life. I feel like I should have lived with the discomfort of the uterine prolapse than to go thru what I am now.. Please advise

Add a Comment1 Comments

HERWriter Guide

Dear Kehanani

Thank you so much for your question and welcome to EmpowHer!

I am so sorry you have been suffering such extreme hives and discomfort; that must be very hard to live with and I agree that the prednisone may be causing you to gain weight - it is one of the most common side effects of this steroid.

I disagree with your doctors that these hives are simply due to allergies. You are not the first woman to go through a complete hysterectomy to find they are constantly getting hives.

Many women believe that there is a link between low estrogen and hives. Some have found that hormone replacement therapy saw the end of their hives outbreaks although many have said their doctors still insist there is no connection. These women disagree!

Read our hives page here and let us know if it helps : http://www.empowher.com/media/reference/urticaria

Have you had your estrogen levels checked?

May 16, 2009 - 5:12am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.